Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Has dead skin under feet. How to treat this?

User rating for this question
Answered by

Practicing since : 2003
Answered : 649 Questions
my dad is 70 he has dead skin under his feet. whats the best way to treat it. And can he remove the dead skin using blades
Posted Thu, 12 Sep 2013 in Skin Hair and Nails
Answered by Dr. R.G. Joshi 12 days later
Brief Answer:
No blade .Emoolient and whitefild will help.

Detailed Answer:

Thanks for writing to health care magic.

Peeling of skin seems to be due to old age.

Skin barrier function is disturbed in old age leading to loss of water from skin leading to exfoliation.

Do not try to remove it with blade.

It can cause injury and secondary infections.

Soaking feet in warm water at night will help.

Applying a plenty amount of emollient is required in such cases.

Emoderm cream or emolene cream are two brands of emollient which are easily available.

A keratolytic agent like whitfeild ointment can be mixed with it.

Whitfield ointment contain salicylic acid and benzoic acid which helps in removing thick skin.

As the problem is age related it would be important to continue emollient for long time.

I hope this will solve your problem.In case of any concerns I will be happy to help you.

Take care.

Above answer was peer-reviewed by
Follow-up: Has dead skin under feet. How to treat this? 1 hour later these a brand of medication ( Whitfield ointment contain salicylic acid and benzoic acid) can you please suggest which can be obtain from pharmacy easily. TQ
Answered by Dr. R.G. Joshi 36 hours later
Brief Answer:
whitfeild ointment available on counters.

Detailed Answer:

Thanks for follow up.

Whitfeilds ointement is i available on counters in the same name.

It will not need any prescription.

Mix it with emoderm or emolene cream for better results.

Hope this will solve your query.Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor